Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 170, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 25, 2003, 1:07 AM CDT for Cedar County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2003, 1:07 AM CDT (06:07 UTC)
- Expired
- Jun 25, 2003, 1:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Cedar County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 8:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3681 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:33 PM CDT, 9 hours 34 minutes earlier.
Area forecast discussion, Jun 24, 3:33 PM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
333 PM CDT TUE JUN 24 2003
SEVERE THUNDERSTORMS AND FLOODING ARE AGAIN THE MAIN FORECAST ISSUES.
A VERY UNSTABLE AIRMASS COVERS THE ENTIRE AREA WITH MORNING
BOUNDARIES FORCED NORTH INTO SD. 18Z SOUNDING HAD EXTREME LOW LEVEL
MOISTURE WEAKLY CAPPED BY MID LEVEL DRY LAYER...BUT CAP IS NOW
BROKEN IN SE NEBRASKA. WITH A LACK OF LOW LEVEL BOUNDARIES FOR
FOCUS...AND ONLY MODEST LOW LEVEL SHEAR...IMMEDIATE SEVERE POTENTIAL
WILL LIKELY BE PULSE TYPE STORMS. CONVECTION LIKELY MUCH MORE
ORGANIZED IN TOR WATCH AREA OF NORTHEAST NEBRASKA...WHERE OUTFLOW/
FRONTAL BOUNDARIES ARE LIKELY TO SET UP. STRONG LOW LEVEL JET RIDING
OVER ANY BOUNDARY WILL ALSO SET UP FLOOD POTENTIAL IN ADDITION TO
ONGOING FLOODING IN KNOX COUNTY. FLOOD WATCH HAS BEEN ISSUED FOR
TONIGHT.
12Z MESOETA HAD A REASONABLE IDEA FOR OVERALL PROGRESS OF COLD FRONT
ON WED. THIS WOULD LEAVE THE CHC OF MORE SEVERE WEATHER IN THE
SOUTHEAST PART OF THE AREA IN THE AFTERNOON...BUT MAINLY SOME
LEFTOVER SHOWERS AND TSTMS IN THE NORTHWEST...ALONG WITH MUCH COOLER
TEMPS. RAIN SHOULD END EARLY WED NIGHT FOLLOWED BY CLEARING AND
COOLER ALL AREAS.
FEW CHANGES TO LATER PERIODS OF THE FORECAST. PUT IN A SLIGHT
CHANCE OF TSTMS AS THE NEXT FRONT COMES THROUGH SAT INTO SAT NIGHT.
.OMA...FLOOD WATCH THIS EVENING AND TONIGHT KNOX...CEDAR...WAYNE...
PIERCE...AND ANTELOPE COUNTIES
POLLACKHazardous weather outlook, Jun 24, 5:00 PM CDT, 8 hours 7 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE WITH THE SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AFTERNOON ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE ATMOSPHERE IS VERY UNSTABLE LATE THIS AFTERNOON ACROSS THE AREA. WIND SHEAR WILL BE FAVORABLE FOR SUPERCELL STORMS TO DEVELOP THIS EVENING OVER MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY NIGHT FOR PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS A COLD FRONT MOVES ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. SOME STORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. CURRENTLY IT APPEARS THE MAIN THREAT FOR SEVERE WEATHER WEDNESDAY NIGHT WILL GENERALLY BE SOUTH OF A LINE FROM BEATRICE TO ONAWA IOWA. STORM SPOTTERS WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT. FOBERT
In the hours before
Special weather statement, Jun 24, 7:17 PM CDT, 5 hours 50 minutes before
IAZ055-056-069-250115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA NE 717 PM CDT TUE JUN 24 2003 SEVERE THUNDERSTORM WATCH #584 THAT WAS IN EFFECT FOR HARRISON...SHELBY AND POTTAWATTAMIE COUNTIES...HAS BEEN CANCELLED. FOBERT
Local storm report, Jun 24, 7:43 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
743 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM SILVER CITY IA WIND DAMAGE
06/24/03 MILLS BARN BLOWN DOWN.
REPORTED BY PUBLIC.
0520 PM SILVER CITY IA .75 INCH HAIL
06/24/03 MILLSLocal storm report, Jun 24, 8:46 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
846 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
545 PM 1 N MINEOLA IA .75 INCH HAIL
06/24/03 MILLS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 24, 10:27 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1027 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM 10 SW VERDIGRE NE 60 MPH TSTM GUST
06/24/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1010 PM NIOBRARA NE 60 MPH TSTM GUST
06/24/03 KNOX REPORTED BY STORM
SPOTTER.Local storm report, Jun 24, 10:52 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1052 PM CDT TUE JUN 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM CENTER NE 60 MPH TSTM GUST
06/24/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 25, 12:21 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1221 AM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM SANTEE NE 70 MPH TSTM GUST
06/25/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:21 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 54 min |
| Jun 24, 10:15 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 45 min |
| Jun 24, 10:17 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 43 min |
| Jun 24, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 57 min |
| Jun 24, 11:58 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.